Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

February 15, 20165 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Feb 15, 2016, 9:13 PM EST for 5 counties in Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 15, 2016, 9:13 PM EST (02:13 UTC)
Expired
Feb 15, 2016, 9:45 PM EST
In force
32 min
Issued by
NWS Atlanta, GA

Counties Fayette County, GA, Lamar County, GA, Meriwether County, GA, Pike County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 4 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.2 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 418 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
418 m²/s²
0-3 km storm-relative helicity
614 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

505 
WWUS82 KFFC 160213
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
913 PM EST MON FEB 15 2016
 
GAZ053>057-067>070-160245-
HENRY GA-UPSON GA-SPALDING GA-CLAYTON GA-COWETA GA-PIKE GA-LAMAR GA-
FAYETTE GA-MERIWETHER GA-
913 PM EST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HENRY...NORTHWESTERN
UPSON...SPALDING...CLAYTON...EASTERN COWETA...PIKE...WESTERN LAMAR...
FAYETTE AND NORTHEASTERN MERIWETHER COUNTIES UNTIL 945 PM EST...

AT 913 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR UNION CITY TO NEAR PEACHTREE CITY TO NEAR GAY TO WOODBURY...AND
MOVING NORTHEAST AT 50 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GRIFFIN...FAYETTEVILLE...BARNESVILLE...JONESBORO...ZEBULON...
PEACHTREE CITY...STOCKBRIDGE...RIVERDALE...HAMPTON...TYRONE...
MORROW...LOVEJOY...SENOIA...WOODBURY...MILNER...BROOKS...MOLENA...
WILLIAMSON...ORCHARD HILL AND MEANSVILLE.

LAT...LON 3334 8461 3351 8465 3351 8462 3350 8462
      3350 8461 3352 8459 3358 8424 3350 8421
      3299 8413 3295 8467 3313 8470
TIME...MOT...LOC 0213Z 224DEG 43KT 3354 8453 3341 8451 3315 8462 3297
8459

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 15, 7:00 PM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Feb 15, 7:00 PM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EST MON FEB 15 2016

.PREV DISCUSSION... /ISSUED 544 PM EST MON FEB 15 2016/

UPDATE...
MAIN UPDATE TO THE FORECAST WAS TO EXTEND THE FREEZING RAIN
ADVISORY TO MIDNIGHT. DO REALIZE THAT THERE ARE SOME COUNTIES
WITHIN THE ADVISORY THAT ARE CURRENTLY ABOVE FREEZING...BUT MAY
WETBULB BACK DOWN TO 32 OR BELOW ONCE THE PRECIP STARTS FALLING.

ALSO...MODELS DO SHOW THAT THE WEDGE WILL RETREAT ACROSS NORTHEAST
GEORGIA LATER TONIGHT...ITS JUST GOING TO BE A LITTLE LATER THAN
ANTICIPATED. MODELS CURRENTLY HAVE THE TIMING BETWEEN 10PM AND
MIDNIGHT. PORTIONS OF THE ADVISORY MAY BE ABLE TO BE CANCELLED
EARLY DEPENDING UPON HOW FAST THE EROSION OCCURS.

PREV DISCUSSION... /ISSUED 241 PM EST MON FEB 15 2016/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
SEEING THE WEDGE ERODE THIS AFTERNOON WITH JUST A SMALL PORTION OF
NORTHEAST GEORGIA AT BELOW FREEZING AS THE COLD NOSE BARELY HANGS
ON. AS THE HIGH PRESSURE AREA RETREATS TO THE EAST EXPECT
TEMPERATURES TO CONTINUE TO WARM ACROSS THE AREA AND THE THREAT OF
ANY FREEZING PRECIPITATION TO DIMINISH.

ALREADY HAVE QUITE THE TEMPERATURE GRADIENT ACROSS THE CWA WITH
UPPER 20S IN THE REMAINING WEDGE AREA...AND NEAR 70 DEGREES IN THE
FAR SOUTHERN TIER OF COUNTIES. THE WARMING TREND WILL CONTINUE AS
WARM FRONT SURGES NORTHWARD AHEAD OF THE LOW PRESSURE SYSTEM AND
TRAILING COLD FRONT THAT WILL PUSH INTO THE STATE FROM THE WEST THIS
EVENING AND OVERNIGHT.

WHICH BRINGS US TO THE NEXT CONCERN FOR THE SHORT TERM NOW THAT THE
THREAT OF WINTRY PRECIP LOOKS TO BE ENDING. MODELS HAD BEEN
ADVERTISING SEVERAL HUNDRED CAPE ACROSS THE AREA THIS
AFTERNOON...WHICH MAY BE UNDERESTIMATED CONSIDERING THE CLEARING
SKIES AND WARMER TEMPERATURES IN THE REGION CURRENTLY. THIS COMBINED
WITH AMPLE SHEAR AND AVAILABLE MOISTURE COULD RESULT IN ISOLATED
STRONG STORM DEVELOPMENT. HAVE CONTINUED MENTION OF CHANCE THUNDER
THROUGH THE OVERNIGHT PERIODS. SPC DOES HAVE PORTIONS OF SE GA
/OUTSIDE OF THE CWA/ IN THE MARGINAL RISK AREA...BUT ONLY GENERAL
THUNDER ACROSS NORTH AND CENTRAL GEORGIA /WHICH MAY BE
UNDERESTIMATED/.

FOR NOW QPF FOR THE MAIN BAND OF CONVECTION IS ON THE ORDER OF 0.75
TO 1.5 INCHES FOR THE AREA. AT THIS TIME A FLOOD WATCH IS NOT BEING
ISSUED AND THE AREA SHOULD BE ABLE TO HANDLE THIS AMOUNT OF RAINFALL
OVER THE EXPECTED TIME FRAME. THAT BEING SAID...IF THESE AMOUNTS
SHOULD FALL QUICKLY...ISOLATED FLOODING MAY BE A CONCERN.

ANOTHER DISTURBANCE KEEPS CHANCES OF RAIN OVER FAR NORTH GEORGIA
THROUGH TUESDAY AND TUESDAY NIGHT...BUT OVERALL QPF AMOUNTS ARE ON
THE LIGHT SIDE AND NO WINTER PRECIP IS EXPECTED.

31

LONG TERM /WEDNESDAY THROUGH MONDAY/...
NO MAJOR CHANGES WERE MADE TO THE EXTENDED PERIOD. LONG TERM
MODELS CONTINUE TO SHOW A DRY WEDNESDAY THROUGH FRIDAY... BEFORE
A SERIES OF WEAK DISTURBANCES EMBEDDED WITHIN THE WEST TO
NORTHWEST FLOW ALOFT BRING A SLIGHT CHANCE OF SHOWERS TO FAR NORTH
GA FRIDAY NIGHT THROUGH SATURDAY NIGHT. NO WINTRY PRECIP IS
EXPECTED. MODELS SHOW A SLOW MOVING COLD FRONTAL SYSTEM INCREASING
RAIN CHANCES ACROSS NORTH AND CENTRAL GA FOR SUNDAY AND EARLY
NEXT WEEK... BUT NO THUNDER IS EXPECTED AT THIS TIME DUE TO LACK
OF INSTABILITY. OTHERWISE... TEMPERATURES WILL START OUT NEAR
NORMAL ON WEDNESDAY... THEN WARM ABOVE NORMAL BY THE END OF THE
WORK WEEK AND INTO THE WEEKEND. THE CLOUDS AND INCREASING RAIN
CHANCES SHOULD BRING TEMPS BACK DOWN TO MORE NEAR NORMAL NUMBERS
BY SUNDAY AND MONDAY. 39

PREV LONG TERM DISCUSSION.../ISSUED 420 AM EST MON FEB 15 2016/

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
FAST MOVING CLIPPER SYSTEM CROSSING THE OH VALLEY AND INTO THE
APPALACHIANS TUESDAY NIGHT INTO WEDNESDAY. OUR FAR NORTHERN
COUNTIES COULD SEE SOME PRECIP TUESDAY NIGHT BUT WILL BE ON THE
SOUTHERN EDGE OF THE MOISTURE. HAVE INCLUDED ONLY LOW POPS FOR
THAT AREA. MOST OF THE PRECIP MAY BE OUT OF OUR AREA AFTER 06Z BUT
HAVE HELD ON TO SLIGHT CHANCE FOR THE NORTHEAST CORNER WHERE THERE
COULD BE SOME ISOLATED LIGHT SNOW SHOWERS. AFTER THAT THE FORECAST
AREA REMAINS DRY UNTIL FRIDAY NIGHT. STRONG LOW PRESSURE MOVING
ACROSS THE GREAT LAKES SHOULD PUSH A FRONTAL BOUNDARY INTO THE TN
VALLEY BY THEN. WITH UPPER FLOW BECOMING MORE ZONAL...THE FRONT
SHOULD STALL VICINITY OF NORTH GA/AL. HAVE CONTINUED WITH LOW POPS
FOR GENERALLY THE NORTHERN THIRD OF GA FROM FRIDAY NIGHT THROUGH
SUNDAY.

41

&&

.AVIATION...
00Z UPDATE...
MAIN FRONTAL BOUNDARY AND PRECIP MOVING IN FROM AL RIGHT NOW. WILL
BEGIN TO SEE PRECIP AT THE TAF SITES IN AN HOUR OR SO. THE TEMPS
HAVE RISEN TO WELL ABOVE FREEZING SO NOT EXPECTING ANY FREEZING
RAIN ISSUES AT THE TAF SITES. INSTABILITIES HAVE INCREASED SO MAY
SEE SOME ISOLATED THUNDERSTORMS THROUGH 04Z-05Z SO KEPT TSRA IN
THE TAF. VSBYS WILL DIMINISH AS PRECIP MOVES IN WITH MOSTLY MVFR
READING S ACROSS THE AREA. WINDS ARE OUT OF THE SE AND EXPECTED TO
TURN TO THE SW AND INCREASE INTO THE 10-12KT RANGE GUSTING TO
25KT THROUGH 05Z. WINDS WILL TURN TO THE WEST AND NW AFTER THAT
WITH CEILINGS GETTING DOWN INTO THE MVFR TO IFR RANGE. CEILINGS
WILL GET BACK UP INTO THE VFR RANGE BEHIND THE FRONT AROUND
17-19Z TUE. WIND SPEEDS WILL ALSO DIMINISH TUE MORNING/AFTERNOON
TO 10KT OR LESS.

//ATL CONFIDENCE...00Z UPDATE...
CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          39  58  38  60 /  90  20  20   0
ATLANTA         41  58  40  56 /  90  20  20   0
BLAIRSVILLE     36  48  34  49 / 100  40  50   0
CARTERSVILLE    38  57  38  53 / 100  30  30   0
COLUMBUS        45  63  43  61 /  90  10   5   0
GAINESVILLE     29  53  38  54 /  90  20  30   0
MACON           46  62  42  63 /  90  10   5   0
ROME            40  55  36  53 / 100  30  30   0
PEACHTREE CITY  41  60  38  57 /  90  20  10   0
VIDALIA         52  66  45  66 / 100  20   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FREEZING RAIN ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE
FOLLOWING ZONES: BANKS...BARROW...CHEROKEE...DAWSON...FORSYTH...
GWINNETT...HALL...JACKSON...LUMPKIN...MADISON...PICKENS...WHITE.

&&

SHORT TERM...01
LONG TERM....NLISTEMAA
AVIATION...01
Hazardous weather outlook, Feb 15, 5:49 PM EST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EST MON FEB 15 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
549 PM EST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

A MIX OF RAIN OR FREEZING RAIN REMAINS POSSIBLE ACROSS PARTS OF
NORTHEAST GEORGIA THROUGH MIDNIGHT. A LIGHT GLAZE OF ICE ON
ELEVATED SURFACES IS POSSIBLE AND COULD RESULT IN SLICK SPOTS ON
BRIDGES AND OVERPASSES. A FREEZING RAIN ADVISORY IS STILL IN
EFFECT FOR PARTS OF FAR NORTHEAST GEORGIA THROUGH MIDNIGHT THIS
EVENING.

A FEW STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FROM THIS
EVENING THROUGH THE FIRST HALF OF TONIGHT FOR PORTIONS OF CENTRAL
GEORGIA...PRIMARILY ALONG AND SOUTH OF A CARROLLTON TO MACON TO
SWAINSBORO LINE. THE MAIN THREATS IN THE STRONGEST STORMS WOULD
BE STRONG WIND GUSTS... LOCALLY HEAVY RAIN...AND FREQUENT CLOUD TO
GROUND LIGHTNING. ISOLATED TORNADOES CANNOT BE RULED OUT AS WELL.

WHILE THUNDERSTORMS ARE POSSIBLE AS FAR NORTH AS A DOUGLASVILLE
TO ATLANTA TO WASHINGTON LINE...NO SEVERE WEATHER IS EXPECTED IN
THESE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

HAZARDOUS WEATHER IS NOT EXPECTED TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED...BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF EITHER FREEZING RAIN OR THUNDERSTORM DAMAGE
THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Feb 15, 8:56 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
856 PM EST MON FEB 15 2016

GAZ069-080-081-092-093-104-160245-
UPSON GA-SUMTER GA-MACON GA-TAYLOR GA-SCHLEY GA-CRAWFORD GA-
856 PM EST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR UPSON...SUMTER...WESTERN MACON...
TAYLOR...SCHLEY AND WESTERN CRAWFORD COUNTIES UNTIL 945 PM EST...

AT 855 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM WARM SPRINGS TO 8 MILES
NORTHWEST OF BUENA VISTA TO NEAR WESTON...AND MOVING EAST AT 50 MPH.

  HAZARD...40 TO 50 MPH WIND AND ENHANCED RISK OF A BRIEF TORNADO.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. WHILE
           WINDS SHOULD RESULT IN MINOR DAMAGE TO TREE LIMBS AND
           BLOWING AROUND OF LIGHT...UNSECURED OBJECTS...THE LEADING
           EDGE OF THIS LINE OF STORMS HAS ALSO EXHIBITED AREAS OF
           LOCALIZED ROTATION. A BRIEF TORNADO COULD QUICKLY FORM.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...THOMASTON...BUTLER...ELLAVILLE...REYNOLDS...PLAINS...
IDEAL...YATESVILLE...ANDERSONVILLE...THE ROCK...LINCOLN PARK...SUNSET
VILLAGE...SUMTER...RUPERT...POTTERVILLE...GARDEN VALLEY...
FOUNTAINVILLE...NEW ERA...CREST AND SALEM.

LAT...LON 3197 8444 3223 8443 3230 8439 3239 8439
      3254 8445 3256 8441 3272 8434 3275 8429
      3278 8438 3284 8442 3282 8445 3286 8448
      3285 8448 3297 8452 3299 8412 3285 8412
      3285 8409 3249 8403 3192 8417 3192 8439
TIME...MOT...LOC 0155Z 260DEG 44KT 3291 8467 3243 8459 3193 8468

16
Local storm report, Feb 15, 8:59 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
859 PM EST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     FREEZING RAIN    BUFORD                  34.12N  84.00W
02/15/2016  E0.00 INCH       GWINNETT           GA   PUBLIC

            LIGHT GLAZE OF ICE ON ELEVATED SURFACES.

&&

EVENT NUMBER FFC1600185

RWILLIS
Local storm report, Feb 15, 9:00 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 PM EST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FREEZING RAIN    FLOWERY BRANCH          34.19N  83.93W
02/15/2016  E0.00 INCH       HALL               GA   PUBLIC

            LIGHT GLAZE OF ICE FORMING ON ELEVATED SURFACES.

&&

EVENT NUMBER FFC1600186

RWILLIS
Local storm report, Feb 15, 9:08 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
908 PM EST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     1 E CUSSETA             32.31N  84.75W
02/15/2016                   CHATTAHOOCHEE      GA   911 CALL CENTER

            A TREE WAS BLOWN DOWN ONTO MILLER RD. CREWS ARE WORKING
            TO CLEAR THE ROAD.

&&

EVENT NUMBER FFC1600187

RWILLIS
Special weather statement, Feb 15, 9:10 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
910 PM EST MON FEB 15 2016

GAZ031>033-043-044-053>055-160245-
COBB GA-NORTH FULTON GA-PAULDING GA-SOUTH FULTON GA-CLAYTON GA-
COWETA GA-FAYETTE GA-DOUGLAS GA-
910 PM EST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COBB...NORTH FULTON...
SOUTHEASTERN PAULDING...SOUTH FULTON...NORTHWESTERN CLAYTON...
NORTHERN COWETA...NORTHWESTERN FAYETTE AND DOUGLAS COUNTIES UNTIL 945
PM EST...

AT 910 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR DALLAS TO NEAR DOUGLASVILLE TO NEAR WHITESBURG...AND MOVING EAST
AT 40 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...DOUGLASVILLE...SMYRNA...EAST POINT...UNION CITY...COLLEGE
PARK...POWDER SPRINGS...FAIRBURN...TYRONE...AUSTELL...HAPEVILLE...
PALMETTO...HIRAM...CHATTAHOOCHEE HILL COUNTRY...HARTSFIELD-JACKSON
AIRPORT...LITHIA SPRINGS...SWEETWATER CREEK STATE PARK...VININGS...
CAMPBELLTON AND DUNAWAY GARDENS.

LAT...LON 3386 8486 3387 8446 3373 8440 3353 8444
      3346 8483 3352 8482 3357 8482 3357 8481
      3358 8481 3369 8480
TIME...MOT...LOC 0210Z 263DEG 35KT 3386 8485 3371 8479 3347 8482
Special weather statement, Feb 15, 9:13 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
913 PM EST MON FEB 15 2016

GAZ053>057-067>070-160245-
HENRY GA-UPSON GA-SPALDING GA-CLAYTON GA-COWETA GA-PIKE GA-LAMAR GA-
FAYETTE GA-MERIWETHER GA-
913 PM EST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HENRY...NORTHWESTERN
UPSON...SPALDING...CLAYTON...EASTERN COWETA...PIKE...WESTERN LAMAR...
FAYETTE AND NORTHEASTERN MERIWETHER COUNTIES UNTIL 945 PM EST...

AT 913 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR UNION CITY TO NEAR PEACHTREE CITY TO NEAR GAY TO WOODBURY...AND
MOVING NORTHEAST AT 50 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GRIFFIN...FAYETTEVILLE...BARNESVILLE...JONESBORO...ZEBULON...
PEACHTREE CITY...STOCKBRIDGE...RIVERDALE...HAMPTON...TYRONE...
MORROW...LOVEJOY...SENOIA...WOODBURY...MILNER...BROOKS...MOLENA...
WILLIAMSON...ORCHARD HILL AND MEANSVILLE.

LAT...LON 3334 8461 3351 8465 3351 8462 3350 8462
      3350 8461 3352 8459 3358 8424 3350 8421
      3299 8413 3295 8467 3313 8470
TIME...MOT...LOC 0213Z 224DEG 43KT 3354 8453 3341 8451 3315 8462 3297
8459

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 7:56 PM ESTSpecial Weather StatementFFCTroup34 min
Feb 15, 8:08 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Harris, Muscogee, Stewart37 min
Feb 15, 8:09 PM ESTSpecial Weather StatementFFCHeard36 min
Feb 15, 8:23 PM ESTSpecial Weather StatementFFCMeriwether, Troup37 min
Feb 15, 8:39 PM ESTSpecial Weather StatementFFCMarion, Talbot, Webster51 min
Feb 15, 8:45 PM ESTSpecial Weather StatementFFCCoweta30 min
Feb 15, 8:47 PM ESTSpecial Weather StatementFFCCarroll, Paulding, Polk28 min
Feb 15, 8:56 PM ESTSpecial Weather StatementFFCSchley, Sumter, Taylor, Upson49 min
Feb 15, 9:10 PM ESTSpecial Weather StatementFFCDouglas, Fulton35 min
Feb 15, 9:19 PM ESTSevere Thunderstorm WarningFFCCrawford, Lamar, Monroe, Upson26 min
Feb 15, 9:25 PM ESTSpecial Weather StatementFFCCrawford, Macon, Peach50 min
Feb 15, 9:43 PM ESTSpecial Weather StatementFFCHenry, Spalding32 min
Feb 15, 9:50 PM ESTSpecial Weather StatementFFCBibb, Crisp, Dooly, Houston, Monroe40 min
Feb 15, 10:00 PM ESTSpecial Weather StatementFFCHenry, Newton, Rockdale30 min
Feb 15, 10:23 PM ESTSpecial Weather StatementFFCBleckley, Crisp, Jones, Pulaski, Putnam, Twiggs37 min
Feb 15, 10:52 PM ESTSpecial Weather StatementFFCBaldwin, Dodge, Hancock, Johnson, Laurens, Telfair and 4 more23 min
Feb 15, 11:27 PM ESTSpecial Weather StatementFFCGlascock, Jefferson, Johnson, Laurens, Montgomery, Taliaferro and 5 more33 min
Feb 16, 12:12 AM ESTSpecial Weather StatementFFCEmanuel, Montgomery, Toombs, Treutlen, Wheeler33 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.